A duality in Buchsbaum rings and triangulated manifolds

Satoshi Murai, Isabella Novik, Ken Ichi Yoshida

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


Let Δ be a triangulated homology ball whose boundary complex is ∂Δ. A result of Hochster asserts that the canonical module of the Stanley–Reisner ring F[Δ] of Δ is isomorphic to the Stanley–Reisner module F[Δ, ∂Δ] of the pair (Δ, ∂Δ). This result implies that an Artinian reduction of F[Δ, ∂Δ] is (up to a shift in grading) isomorphic to the Matlis dual of the corresponding Artinian reduction of F[Δ]. We establish a generalization of this duality to all triangulations of connected orientable homology manifolds with boundary. We also provide an explicit algebraic interpretation of the hʺ-numbers of Buchsbaum complexes and use it to prove the monotonicity of hʺ-numbers for pairs of Buchsbaum complexes as well as the unimodality of hʺ-vectors of barycentric subdivisions of Buchsbaum polyhedral complexes. We close with applications to the algebraic manifold g-conjecture.

Original languageEnglish
Pages (from-to)635-656
Number of pages22
JournalAlgebra and Number Theory
Issue number3
Publication statusPublished - 2017
Externally publishedYes


  • Buchsbaum rings
  • H-vectors
  • Stanley–Reisner rings
  • Triangulated manifolds

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'A duality in Buchsbaum rings and triangulated manifolds'. Together they form a unique fingerprint.

Cite this